Narrow Results Clear All
Search results for "Home Nursing"
Journal Article > Study
Gurwitz JH, Field TS, Radford MJ, et al. Am J Med. 2007;120:539-544.
The anticoagulant warfarin is considered a high-risk medication, as it is a common cause of adverse drug events (ADEs) in the outpatient setting. In this retrospective study, the investigators reviewed nursing home records to determine the incidence and preventability of warfarin-related ADEs. Patients were at substantial risk of serious ADEs such as bleeding complications, which occurred at a rate of 2.49 events per 100 resident-months. Approximately one-third of the errors were considered preventable, primarily due to failure to adequately monitor warfarin dosing or account for medication interactions. A prior AHRQ WebM&M commentary discusses an example of inadequate warfarin monitoring resulting in adverse consequences for a nursing home patient.